Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 438, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 27, 2015, 3:42 PM EDT for Lafayette County, Taylor County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2015, 3:42 PM EDT (19:42 UTC)
- Expired
- Aug 27, 2015, 4:09 PM EDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Lafayette County, FL, Taylor County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2200 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685 WUUS52 KTAE 271942 SVRTAE FLC067-123-272030- /O.NEW.KTAE.SV.W.0438.150827T1942Z-150827T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 342 PM EDT THU AUG 27 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL TAYLOR COUNTY IN THE BIG BEND OF FLORIDA... WEST CENTRAL LAFAYETTE COUNTY IN THE BIG BEND OF FLORIDA... * UNTIL 430 PM EDT * AT 341 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF MAYO...AND MOVING NORTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... PERRY...SMITH...TOWNSEND...FOLEY...FENHOLLOWAY...BUCKVILLE...CARBUR AND ATHENA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 2989 8330 2989 8344 3015 8358 3016 8325 TIME...MOT...LOC 1941Z 168DEG 6KT 2997 8337 $$ 9-FOURNIER
2 follow-up statements
114 WWUS52 KTAE 272000 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 PM EDT THU AUG 27 2015 FLC067-123-272030- /O.CON.KTAE.SV.W.0438.000000T0000Z-150827T2030Z/ TAYLOR FL-LAFAYETTE FL- 400 PM EDT THU AUG 27 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR EAST CENTRAL TAYLOR AND WEST CENTRAL LAFAYETTE COUNTIES... AT 359 PM EDT...DOPPLER RADAR CONTINUED TO INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF MAYO...MOVING NORTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE... BUCKVILLE...SMITH...TOWNSEND AND FENHOLLOWAY. LAT...LON 2999 8332 2999 8344 3015 8358 3016 8325 TIME...MOT...LOC 1959Z 168DEG 6KT 3000 8338 $$ 9-FOURNIER
931
WWUS52 KTAE 272009
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT THU AUG 27 2015
FLC067-123-272018-
/O.CAN.KTAE.SV.W.0438.000000T0000Z-150827T2030Z/
TAYLOR FL-LAFAYETTE FL-
409 PM EDT THU AUG 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TAYLOR AND WEST
CENTRAL LAFAYETTE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2999 8332 2999 8344 3015 8358 3016 8325
TIME...MOT...LOC 2006Z 168DEG 6KT 3002 8338
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:43 AM EDT, 5 hours 59 minutes earlier.
Area forecast discussion, Aug 27, 9:43 AM EDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 943 AM EDT THU AUG 27 2015 .Near Term [Through Today]... The 8 am regional surface analysis showed a quasi-stationary front from a weak frontal wave just off the SC coast, through Brunswick, GA, through Cross City, FL, and into the eastern Gulf of Mexico. Vapor imagery and upper air data showed abnormally dry air west of this front, with Precip Water values 50% below climo levels in the FL Panhandle and southeast AL. However, they were only slightly below climo in north FL and southeast GA, and we expect this deeper moisture to gradually shift westward later today. Scattered showers and thunderstorms will affect areas around Valdosta and Cross City this afternoon. Although high temperatureswill be a little above average (lower to mid 90s), the low humidity will make it feel a little more comfortable. && .Prev Discussion [650 AM EDT]... .Short Term [Tonight Through Saturday]... A large, elongated area of +PV stretches southwest from the Northeast, through the Tennessee Valley, to the north-central Gulf of Mexico. Associated with it is a highly amplified trough east of the Mississippi river. Over the next couple of days, the +PV anomaly will split, with the northern stream trough retreating northward and a cutoff low meandering over the north-central Gulf and adjacent land areas. At the surface, a disturbed (or wavy) area of high pressure will prevail. South/southeasterly steering flow will favor a couple of our wettest seabreeze regimes, and will likely be enhanced, not following the conceptual model for that regime due to the nearby upper low. PoPs will be higher than normal area-wide, with the wetter of the two days being Saturday. Tonight will likely be our last "cool" night, with morning lows on Friday expected in the upper 60s to lower 70s (coolest to the northwest). With higher than normal PoPs, expected afternoon highs to reach their climatological averages, or the lower 90s. .Long Term [Saturday Night Through Thursday]... The extended range forecast has a great deal of uncertainty as it will depend on the eventual track of Erika. At this time, the bulk of the numerical and statistical models favor a track through the western Atlantic, along the eastern coast of Florida. While this would favor much lower rain amounts locally, the current track would still yield showers and thunderstorms in the convergent northeasterly flow on the west side of Erika. The extended forecast currently advertises above average PoPs with temperatures near seasonal averages. .Aviation... [Through 12Z Friday]... VFR conditions are expected to persist at area terminals through 12Z Friday, except for the possible exception of VLD where we have a PROB30 from 23-03Z for thunderstorms with visibility reduced to 5sm along with variable winds with gusts to 25 knots possible in and near thunderstorms. Otherwise winds are will be somewhat variable and light. Low ceilings are not expected. .Marine... Light winds and low seas will prevail through the weekend. .Fire Weather... Fire weather concerns will be limited across the Tri-state area as a moist flow returns to the area on Friday. Until then, minimum humidities this afternoon will generally be in the mid 30s with an area of humidities ranging from 25 to 30 percent over north-central Florida stretching into extreme southeast Alabama and southwest Georgia. High dispersion values are forecast Friday over the Florida Panhandle. Minimum humidities are expected to rise above 50 percent Friday and remain elevated through the weekend. Winds will remain light. We also expect increasing rain chances beginning in the east today but spreading across the area Friday through the weekend. .Hydrology... Starting tomorrow we'll be transitioning to a wetter pattern, with rain expected through at least the weekend. On average, rainfall amounts through the weekend will have little to no impacts on area rivers. Depending on the eventual track of Erika, rainfall amounts could drastically increase into next week. However, Erika's current track will have only a minimal impact w.r.t. to rainfall locally. && .Preliminary Point Temps/PoPs... Tallahassee 94 71 91 74 89 / 10 10 50 20 60 Panama City 87 73 88 75 86 / 0 0 30 20 60 Dothan 92 69 90 72 87 / 0 0 30 20 50 Albany 92 71 90 72 89 / 10 10 40 20 60 Valdosta 92 72 91 73 90 / 30 20 50 20 60 Cross City 92 72 90 73 89 / 50 30 60 20 50 Apalachicola 89 73 88 76 86 / 0 10 40 30 60 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...FOURNIER SHORT TERM...HARRIGAN LONG TERM...HARRIGAN AVIATION...JACKSON MARINE...HARRIGAN FIRE WEATHER...JACKSON HYDROLOGY...HARRIGAN
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.